MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; STEM, HIP, FH 450 SERIES SIZE9

ENCORE MEDICAL L.P. FOUNDATION HIP; STEM, HIP, FH 450 SERIES SIZE9
Model Number 450-01-090
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the surgeon decided to bring the patient back that had a spacer in to do a hip.Unfortunately the patient was still infected, so he took out all the implants that were in.He decided to do a "functional" spacer where he cemented a stem in and a poly liner.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred 2.3 months apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
STEM, HIP, FH 450 SERIES SIZE9
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6861540
Report Number1644408-2017-00770
Device Sequence Number807936
Product Code JDI
UDI-Device Identifier00888912086073
UDI-Public(01)00888912086073
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K961890
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Model Number450-01-090
Device Catalogue Number450-01-090
Device Lot Number540C1021
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-000,LOT 902B1975; 411-00-153,LOT 922B1040
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR